MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117321
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Seroma (2069); Swelling/ Edema (4577)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made.The information provided in the article indicates that some patients experienced post operative complications of seroma, edema and hematoma.The information obtained is limited to the content of the article.The article does not report any specific device malfunction or post-op complications were caused or contributed to the use of the 3dmax light mesh.Seroma and hematoma are labeled side effects that are considered foreseeable and clinically acceptable in terms of patient benefit.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (01-jun-2021) is considered to be a best estimate.This report documents information related to the 3dmax light mesh (cat no.0117321).An additional mdr has been submitted to document information related to another 3dmax light mesh (cat no.0117311).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per journal article: preliminary experience in using the lateral single-incision laparoscopic totally extraperitoneal approach for inguinal hernia repair.The aim of the study is to evaluate the feasibility, safety, and efficacy of the lateral single-incision laparoscopic totally extraperitoneal (l-siltep) approach in patients with inguinal hernia who had contraindications to the midline approach.This study included 58 patients who underwent surgery using the l-siltep approach for inguinal hernia repair between june 2021 and april 2023.There were 37 patients underwent hernia repair using bard 3dmax mesh (10 x 15 cm) right large and 21 patients using bard 3dmax mesh (10 x 15 cm) left large lightweight polypropylene mesh without fixation.Five (8.6%) patients experienced postoperative complications (seroma, n = 3; preperitoneal space hematoma, n = 1; and scrotal edema, n = 1).No hernia recurrence or incisional hernia was observed over a mean follow-up duration of 16 (6-25) months.This procedure provides a clearer perspective for assessing the positional association between the hernia sac and the spermatic cord, offering a more ergonomic operating angle during sac dissection.Lateral single-incision laparoscopic totally extraperitoneal (l-siltep) approach can be used for patients with contraindications to the midline approach.Furthermore, it is a safe and effective procedure.This technical advantage is particularly beneficial for managing scrotal hernias.Note: there is no information provided in the article indicating that the device caused or contributed to the postoperative patient complication(s).However, as postoperative complications did present and some requiring medical/surgical intervention we are reporting this as a serious injury mdr.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23084923
Report Number1213643-2025-00869
Device Sequence Number10503043
Product Code FTL
UDI-Device Identifier00801741031069
UDI-Public(01)00801741031069
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown